Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can I get over my fear of low blood sugars ?

How can I get over my fear of low blood sugars in the middle of the night?
When I was first diagnosed with Type 1, I would go to bed and not worry too much about lows because I would wake up during them and fix it. Now, my night numbers are good, but I get afraid of lows in the night and overdo everything and wake up high. 1. I woke up once with a 36 reading. My whole body was wet with sweat, and not just a little sweat, it was quite a bit. I was shaking and felt ready to faint. After that, I realized I could have slipped into a coma and not woken up. 2. This past summer, one of my friends who was only 15 died of cancer. When he got out of school, he was perfectly healthy and a month and a half later, he was gone. It made me realize that I could've been that person too. 3. My night numbers are crazy. Sometimes, I can go to bed at 300 with no active insulin and wake up at 9:00 at 100. And sometimes, I can go to bed at 300 with no active insulin and wake up over 200. Nothing seems consistent. Also, my biggest fear is death. It seems I am more content with making it through the night without slipping into a diabetic coma that waking up normal. How can I get over this fear?
Thu, 24 Mar 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
General & Family Physician 's  Response
There are few phenomenon that happen in diabetes, due to poorly controlled blood sugar.

So get your insulin dose and dosing regimen adjusted. It might take sometime, but in long run it shall be beneficial.
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

Hi... Stressors add on to the diabetes and can cause sugars to increase.. Avoiding these also have a major role in controlling diabetes. Not every one die of a cancer in a young age... Regular medications and diet with weight reducing exercises and avoiding stressors will help in controlling your sugars and keep it at a consistent range. You can decrease the level of the insulin at night to avoid waking up with low sugar in the morning... And stop worrying so much..

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi im starting to worry about my diabetes over the last few months ive taken alot of fits with it and im starting to get worried about it was just wanting to know if any one could help me find out wots causing them not over weight an blood is ok

doctor1 MD

Hi i am 41yrs. old lady and i feel over wait and coldness even in summer so, i got my T3 T4 and TSH tests, t3 and t44 are in range but TSH is 11.89. please suggest what should i do in this case and what type of dite i take any change in fooding habits. thanks

doctor1 MD

Hi, I started taking cipralex over the summer. I now take 20mg a day. I have noticed recently that I am highly sensitive to changes in my level of blood sugar , and that every few hours I have to eat something or else my brain shuts off. Are these connected? How do I know if my blood sugar is low? What can I do to stablize myself without constantly having to eat? Camille

Recent questions on  Hypoglycemia

doctor1 MD

I am 24 years old male, 192cm ,previously 100 Kg, now 92 Kg, with juvenile diabetes ,power lifting since 6 years. 6 months ago I had an attack of hypoglycemia with convulsions after which I had suffered from triceps weakness, vertical diplopia and intermittent left ptosis. MRI and EMG were normal, acetyl choline antibodies were +6. I took mestinone for 2 weeks without any improvement. Now I am on Ronicol ( vasodilator) and multivitamins.

doctor1 MD

My daughter has been having problems for a year now. Her symptoms started as fits, lack of emotion, almost seizure like, sweating, whimpering, shaking, screaming, kicking, spots in her eyes, slurred speech, loss of memory. After a long time of visits with her ped she recommended an eeg. We went to the hospital and had this done along with an MRI. It all came back normal. Actually they told us she needed mental help and to go home and figure that out. They didn't do a panel on her or check her with a meter to see if at any time her glucose could be related. At the time they also had her on clonazepam thinking she was having seizures then requested that I wean her off them. I did that. Her symptoms remained the same but she added headaches and vomiting and anxiety to this. So she was put on Amitriptilin 5mg. After a while her stomach pain and headaches eased to few times a week instead of every day. She still has the whimpering, with nightmares, shaking, sweating, pasty face. She is hungry all the time. She eats but its not a lot and multiple times a day. One of those headaches was bad enough because she was not urinating that I took her to the ER they did a glucose and it was 62. I just had a blood draw done on her but the nurse didn't give me any numbers. She said it was all ok. So I have a meter and I've been keeping an eye on her glucose. It's the only thing that I have to go on. She gets close to lows and close to highs but they said she is still not out of range. She also has highs before she eats like 113 and then 88 two hours after she eats. Or she had one that was 122 before she ate and 78 after she ate. The doctor told me not to focus on her numbers but when she has weird symptoms of hypoglycemia with these episodes I am completely thrown off. Plus it is driving me crazy she has been poked and pushed and moved and its taking a toll on all of us. I know her list of numbers is not way out of the ordinary but I am wondering what I should be looking at here? I know I am not crazy and my gut tells me that her glucose is the key but just how I am not sure.I should also mention during these episodes she is tight her muscles are contracted and she is strong, really strong. She curls her hands and arms up and it's hard to get any juice or candy in her mouth. Her jaw is tight and she is not willing to let me in. When I do get the juice into her mouth it takes a couple minutes but then she slowly starts to come out of it. The whole time I was giving her clonazepam I was giving her juice so I never associated the juice possibly bringing her out of whatever she is doing. These episodes are not occurring out of range, like one at 78, one at 112, one at 124. Its not bad numbers at all. She shouldn't be having episodes because her numbers do not meet the minimum or max. So I am confused, what am I missing here?

doctor1 MD

Hi my name is Amy ...my concern is that I have chronic diarrhea for the past 4 weeks. I am 36 years old been diagnosed with hypoglycemia and i am anemic. I am taking tylenol arthritis everyday for pain 6 tablets daily for back & neck injuries..I am starting to loose weight because everything i eat gives me stomach pains & gas then diarrhea..sometimes it occurs right after eating & sometimes it takes a little longer .My stomach is very tender.I am not pregnant due to Tubal ligation back in 2000.Non smoker but am overweight.

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

doctor1 MD

my mother often feel shaky and lightheaded between meals. she was just told by a doctor that she does not have hypoglycemia